Alert archive / Colorado / Flash Flood Warnings in 2011

Flash Flood Warning 33, NWS Denver/Boulder, CO

July 19, 2011Boulder County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 19, 2011, 6:14 PM MDT for Boulder County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 6:14 PM MDT (00:14 UTC)
Expired
Jul 19, 2011, 6:56 PM MDT
In force
42 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Boulder County, CO

The radar

The Denver radar (KFTG), 77 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.2 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 245 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
245 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1634 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

939 
WGUS55 KBOU 200014
FFWBOU
COC013-200145-
/O.NEW.KBOU.FF.W.0033.110720T0014Z-110720T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
614 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BOULDER COUNTY IN NORTHEAST COLORADO

* UNTIL 745 PM MDT

* AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR WALLSTREET...OR 32 MILES
  NORTHWEST OF DENVER. THIS STORM WAS MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WALLSTREET...SUNSHINE...SUMMERVILLE...SALINA...CRISMAN AND GOLD
  HILL.

DOPPLER RADAR ESTIMATES THAT UP TO ONE HALF INCH OF RAIN MAY FALL 
IN 30 MINUTES OVER THE FOUR MILE BURN AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...AND
DITCHES IN THE FOURMILE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY
EXCESSIVE RUNOFF INCLUDE FOURMILE CREEK...GOLD RUN...AND FOURMILE
CANYON CREEK. WATER WILL BE FLOWING DOWN ROADWAYS. ROCK SLIDES OR
DEBRIS FLOWS CAN ALSO BE EXPECTED.

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS
AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO
TRIGGER ROCK SLIDES OR DEBRIS FLOWS IN STEEP TERRAIN.

&&

LAT...LON 4009 10536 4004 10531 4001 10538 4005 10545

$$
1 follow-up statement
524 
WGUS75 KBOU 200056
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
656 PM MDT TUE JUL 19 2011

COC013-200106-
/O.CAN.KBOU.FF.W.0033.000000T0000Z-110720T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOULDER CO-
656 PM MDT TUE JUL 19 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL BOULDER
COUNTY...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA AND THE 
THREAT OF HEAVY RAIN HAS ENDED WITH NO FLOODING REPORTED.

LAT...LON 4009 10536 4004 10531 4001 10538 4005 10545

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:38 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 19, 3:38 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTION...
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT TUE JUL 19 2011

.SHORT TERM...UPPER RIDGE HAS SHIFTED SLIGHTLY EAST ALLOWING THE
FLOW ALOFT TO BECOME MORE SOUTHWESTERLY. THIS HAS ALLOWED THE INFLUX
OF MONSOONAL TYPE MOISTURE TO SLIDE EASTWARD A BIT AS WELL. THIS
NOTED IN THE CURRENT IPW VALUES...AS KBOU HAS INCREASED TO AROUND
1.08 INCHES. IN ADDITION...A SHORTWAVE WHICH IS NOTED ON WATER VAPOR
LOOPS OVER SOUTHWEST COLORADO IS HEADING NORTHEAST TOWARD THE AREA.
SCATTERED CONVECTION HAS BEEN OCCURRING ACROSS THE MOUNTAINS AND HAS
SHOWN A GRADUAL INCREASE IN COVERAGE. STORM MOTION LOOKS TO BE NORTH
NORTHEAST AT ROUGHLY 12KTS...BUT THERE IS ALSO POTENTIAL FOR ECHO
TRAINING. WITH THE HEAVY RAINS THAT OCCURRED ACROSS THE MOUNTAINS OF
SUMMIT AND GRAND COUNTY AND THE POTENTIAL FOR MORE HEAVY RAIN...FLASH
FLOOD WATCH WHICH WAS ISSUED EARLIER AND INCLUDED ZONE 35 STILL
SEEMS PRUDENT. AS FOR PLAINS...BETTER CHANCE FOR STORMS MOVING
ACROSS AREA THAN PREVIOUS DAYS...AND THE CHANCE POPS FOR URBAN
CORRIDOR AND ADJACENT PLAINS STILL ON TRACK. AIRMASS CAPPED FURTHER
EAST BUT WITH APPROACHING SHORTWAVE...WILL KEEP THE LOW POPS IN
PLACE. COULD SEE SOME BRIEF HEAVY RAIN ALONG WITH LOCALIZED
FLOODING...BUT FLASH FLOODING THREAT STILL ON THE LOW SIDE DUE TO
THE STORM MOVEMENT. WILL NEED TO WATCH FOR THE ECHO TRAINING. COULD
SEE SOME STORMS LINGER AFTER MIDNIGHT...BUT THERE NOW APPEARS A BIT
MORE SUBSIDENCE BEHIND THE EXITING TROUGH. SO WILL DROP THE POPS
ACROSS THE PLAINS AFTER MIDNIGHT...LEAVING THE SLIGHT CHANCE FOR THE
MOUNTAINS. ON WEDNESDAY...MODELS CONTINUE TO SHOW THE MOISTURE FLOW
SHIFTING SLIGHTLY SOUTH DURING MOST OF THE DAY WEDNESDAY AS THE
UPPER FLOW BECOMES WESTERLY IN RESPONSE TO AN UPPER LEVEL TROUGH
SLIDIN ACROSS NORTHERN WYOMING AND NEBRASKA. THIS NOTED BY A SLIGHT
DECREASE IN PRECIPITABLE WATER. AFTER 21Z...NAM SHOWS THE
PRECIPITABLE WATER VALUES AROUND AN INCH. OVERALL PATTERN FAVORS
AREAS GENERALLY SOUTH OF INTERSTATE 70...SO WILL KEEP THE HIGHER
POPS ACROSS ZONES 34 AND 37 AS WELL AS THE FOOTHILLS AND PALMER
DIVIDE. HEAVY RAIN WILL AGAIN BE THE MAIN CONCERN. COVERAGE AT THIS
TIME A BIT LOW TO WARRANT ANY FLASH FLOOD WATCH AT THIS TIME.

.LONG TERM..FOR THE MOST PART...A BROAD RIDGE OF HIGH PRESSURE WILL
REMAIN OVER THE SOUTHEASTERN U.S. THROUGH TUESDAY.  FCST SOUNDINGS
ON WEDNESDAY AND THURSDAY AFTNS CONTINUE TO SHOW SUFFICIENT MOISTURE
AND INSTBY.  FCST CAPES 800-1100 J/KG WITH TEMPERATURS IN THE 90-94
RANGE AND DEWPOINTS IN THE MID 40S TO LOWER 50S.  PW VALUES STILL
AROUND ONE INCH.  FOCUS OF THE PLUME MAY SHIFT MORE TO SRN AND
EASTERN PORTIONS OF THE CWFA WITH A DRIER SWLY FLOW TO THE NORTH AND
WEST.  AN UPPER LEVEL TROUGHS WILL REMAIN WELL TO THE NORTH PASSING
ACROSS OUT OF BRITISH COLUMBIA AND ACROSS THE NRN TIER STATES.
AS A RESULT...THE STORM MOTIONS FOR LATER THIS WEEK WILL BE MORE
WESTERLY.  WILL CONTINUE WITH AT LEAST A SLIGHT OF THUNDERSTORMS
EACH AFTN AND EVENING...WITH HIGHER COVERAGE OVER THE SRN PART OF
THE CWFA.  THE GFS SHOWS TROPICAL STORM DORA OF THE BAJA MEXICO BY
SUNDAY NIGHT.  THIS SHOULD HELP INCREASE THE TROPICAL MSTR
CIRCULATING UNDER/AROUND THE RIDGE.  AS A RESULT...WL STICK WITH
PERSISTENCE FORECAST.
&&

.AVIATION...SCATTERED THUNDERSTORMS MOVING BEGINNING TO MOVE ACROSS
THE DENVER AREA...POTENTIAL TO SEE SOME STORMS AFFECT AREA AIRPORTS.
THE TEMPO TSRA GROUPS STILL SEEMS PRUDENT INTO THE EVENING. HEAVY
RAIN WILL BE THE MAIN THREAT ALONG WITH GUSTY WINDS TO 40 KTS. VFR
CONDITIONS SHOULD PREVAIL...WITH CEILINGS OF 5000-6000 FT AGL
POSSIBLE WHICH WILL AFFECT ILS APPROACHES. SLIGHT CHANCE FOR MFR
CONDITIONS IF HEAVY RAIN OCCURS...FOR NOW WILL LEAVE OUT OF THE TAFS.
SLIGHT CHANCE OF STORMS UNTIL AROUND 07Z WITH VFR CONDITIONS
CONTINUING. WINDS TO SHIFT TO THE SOUTHWEST THIS EVENING. ON
WEDNESDAY...SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z...MAINLY WEST
AND SOUTH OF THE AREA AIRPORTS. WILL NOT MENTION VCTS AT THIS TIME.

&&

.HYDROLOGY...

SATURATED SOILS AND HIGH STREAMFLOWS ARE ALREADY
OCCURRING IN THE NORTH CENTRAL MOUNTAINS. THUNDERSTORMS AND SHOWERS
OVER THE MOUNTAINS AND FOOTHILLS WILL MOVE INTO ADJACENT PLAINS BY
THIS EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING 1 TO 2 INCHES
OF RAIN IN AN HOUR. THE THREAT FOR FLASH FLOODING OVER THE BURN
AREAS WILL BE SLIGHTLY HIGHER THROUGH THIS EVENING AS MORE STORMS
ARE EXPECTED OVER THE FOOTHILLS.

MONSOON MOISTURE IS EXPECTED TO REMAIN FOR THE NEXT WEEK WITH
CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING.

FLOOD ADVISORIES CONTINUE ALONG THE BLUE RIVER ABOVE DILLON
RESERVOIR IN CENTRAL SUMMIT COUNTY...COLORADO RIVER IN NORTHEAST
GRAND COUNTY AND THE SOUTH PLATTE RIVER IN LOGAN AND SEDGWICK
COUNTIES IN EXTREME NORTHEAST COLORADO.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR THE NORTH
CENTRAL MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS UNTIL MIDNIGHT
MDT TONIGHT...ZNES 33>35.

&&

SHORT TERM...D-L
LONG TERM....COOPER
AVIATION...D-L
Hazardous weather outlook, Jul 19, 11:54 AM MDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1154 AM MDT TUE JUL 19 2011

COZ030>051-201200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1154 AM MDT TUE JUL 19 2011

...FLASH FLOOD WATCH NORTH CENTRAL NORTH CENTRAL MOUNTAINS AND
NORTHERN FRONT RANGE FOOTHILLS UNTIL MIDNIGHT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR OVER THE MOUNTAINS THIS
AFTERNOON...SPREADING ACROSS THE FOOTHILLS AND THE NORTHEAST PLAINS
BY THIS EVENING. THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN...ESPECIALLY OVER THE NORTH CENTRAL MOUNTAINS AND THE FOOTHILLS
OF BOULDER AND JEFFERSON COUNTIES WHERE FLASH FLOODING IS A
POSSIBILITY. ACROSS THE PLAINS...THE THREAT FOR FLASH FLOODING IS
LOW.

TEMPERATURES ARE EXPECTED TO BE WARM OVER THE EASTERN PLAINS TODAY
WITH HIGHS IN THE MID 90S TO AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR
THE MOUNTAINS AND ADJACENT PLAINS THROUGH EARLY NEXT WEEK. SLOW
MOVING THUNDERSTORMS OVER AND NEAR THE FOOTHILLS ON WEDNESDAY
EVENING COULD PRODUCE HEAVY RAINFALL RESULTING IN LOCALIZED
FLOODING. THUNDERSTORMS SHOULD DECREASE IN COVERAGE ON FRIDAY AND
BEYOND AS A STRONG RIDGE OF HIGH PRESSURE AND HOT AIR SHIFTS
WESTWARD OVER THE STATE DURING THE WEEKEND. TEMPERATURES ARE
EXPECTED TO REMAIN GENERALLY ABOVE AVERAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...BUT REPORTS
OF HEAVY RAIN WILL BE APPRECIATED.

D_L/COOPER

In the hours before

Special weather statement, Jul 19, 4:58 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT TUE JUL 19 2011

COZ040-192330-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
458 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  WEST CENTRAL ADAMS COUNTY

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 40 MPH.  THIS STORM WAS LOCATED 3 MILES EAST OF THORNTON...OR
12 MILES NORTH OF DENVER...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO BRIGHTON...
BARR LAKE...EASTERN THORNTON...EASTERN NORTHGLENN AND NORTHEASTERN
COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4000 10475 3987 10475 3987 10496 3999 10495
TIME...MOT...LOC 2258Z 218DEG 10KT 3990 10487
Special weather statement, Jul 19, 5:09 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
509 PM MDT TUE JUL 19 2011

COZ035-038-192345-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
509 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTHEASTERN LARIMER COUNTY

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES EAST OF
LIVERMORE...OR 15 MILES NORTH OF FORT COLLINS...MOVING EAST AT
15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIVERMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 4100 10494 4077 10497 4076 10532 4099 10531
TIME...MOT...LOC 2310Z 222DEG 12KT 4079 10514
Local storm report, Jul 19, 5:28 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
528 PM MDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 PM     HAIL             BRIGHTON                39.99N 104.79W
07/19/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            HEAVY RAIN. ESTIMATED 40 TO 50 MPH WIND.

0350 PM     HAIL             10 SSW BOULDER          39.89N 105.32W
07/19/2011  M0.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

            HAIL 1 INCH DEEP COVERING GROUND. 0.95 INCH RAINFALL IN
            20 MINUTES.

&&

BENTON
Special weather statement, Jul 19, 5:37 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
537 PM MDT TUE JUL 19 2011

COZ040-200000-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
537 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  NORTH CENTRAL ADAMS COUNTY
  NORTHEASTERN DENVER COUNTY

AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS
TO AROUND 50 MPH.  THIS STORM WAS LOCATED OVER NORTHERN DENVER
INTERNATIONAL AIRPORT...OR 18 MILES NORTHEAST OF DENVER...MOVING
NORTHEAST AT 15 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO D.I.A.
TERMINAL AND CONCOURSES...NORTHERN DENVER INTERNATIONAL AIRPORT AND
EASTERN COMMERCE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD
LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3999 10470 3999 10457 3985 10462 3985 10477
TIME...MOT...LOC 2337Z 210DEG 16KT 3990 10469
Local storm report, Jul 19, 5:57 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
557 PM MDT TUE JUL 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     TSTM WND GST     S THORNTON              39.89N 104.96W
07/19/2011  M60.00 MPH       ADAMS              CO   TRAINED SPOTTER

            WIND MEASURED WITH DAVIS WIND EQUIPMENT. ALSO HEAVY RAIN.

0521 PM     HAIL             BRIGHTON                39.99N 104.79W
07/19/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

            HEAVY RAIN. ESTIMATED 40 TO 50 MPH WIND.

0350 PM     HAIL             10 SSW BOULDER          39.89N 105.32W
07/19/2011  M0.75 INCH       JEFFERSON          CO   CO-OP OBSERVER

            HAIL 1 INCH DEEP COVERING GROUND. 0.95 INCH RAINFALL IN
            20 MINUTES.

&&

BENTON
Special weather statement, Jul 19, 5:59 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
559 PM MDT TUE JUL 19 2011

COZ040-200030-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
559 PM MDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL ARAPAHOE COUNTY
  WESTERN ADAMS COUNTY
  NORTHEASTERN DENVER COUNTY

AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND
WIND GUSTS TO AROUND 50 MPH OVER DENVER MOVING NORTHEAST AT 25
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO D.I.A.
TERMINAL AND CONCOURSES...BUCKLEY AFB...WATKINS...DENVER
INTERNATIONAL AIRPORT...SOUTHERN THORNTON...NORTHEASTERN DENVER...
COMMERCE CITY AND AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

&&

LAT...LON 3998 10464 3975 10452 3964 10484 3986 10498
TIME...MOT...LOC 2358Z 201DEG 17KT 3980 10479

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:31 PM MDTSpecial Weather StatementBOUWeld29 min
Jul 20, 9:51 AM MDTRiver Flood AdvisoryBOUGrand51 hr

Nearby

Flash Flood Warnings in Colorado, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.